Texas, 2025

Damaging Winds in Texas, June 22, 2025

June 22, 2025 · NWS AMA · 8 events in 4 counties and zones

During the evening of June 22nd, thunderstorms in New Mexico grew into a line of storms and moved into the western combined Panhandles. These storms formed in a fairly unstable environment and posed a severe threat in to the central to western combined Oklahoma and Texas Panhandles.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

During the evening of June 22nd, thunderstorms in New Mexico grew into a line of storms and moved into the western combined Panhandles. These storms formed in a fairly unstable environment and posed a severe threat in to the central to western combined Oklahoma and Texas Panhandles. These storms produced severe wind gusts as several mesonet ground stations recorded severe wind gusts and even up to 65mph.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 22, 5:27 PM CST, 22 minutes earlier. Its key messages:

  • Issued at 137 AM CDT Sun Jun 22 2025
  • Chances for thunderstorms continue through the week bringing low end severe and flooding threats to the Panhandles especially through Monday.
Area forecast discussion, Jun 22, 5:27 PM CST, 22 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
627 PM CDT Sun Jun 22 2025

...New AVIATION...

.KEY MESSAGES...
Issued at 137 AM CDT Sun Jun 22 2025

- Chances for thunderstorms continue through the week bringing low
  end severe and flooding threats to the Panhandles especially
  through Monday.

&&

.SHORT TERM...
(This evening through Monday night)
Issued at 1257 PM CDT Sun Jun 22 2025

Surface reflections of the late season Rockies mid-upper low and
strong ERN US mid- upper high continue to produce a tight pgrad
and breezy conditions across the area. Winds have been flirting
with advisory along the Highway 60 wind tunnel from AMA NE and in
the NRN Panhandles but haven't quite got there consistently.
Tomorrow should a little be less breezy and this will begin a
slow weakening trend wrt the wind. The best tap into the well
advertised abundant moisture across Mexico for the Panhandles will
occur today and Monday as aforementioned systems funnel it
northward into the area. Weak short waves (disturbances) will help
trigger storms across NM along a weak dry line convergence this
afternoon and these will follow the moisture axis into WRN
Panhandles by late afternoon / early evening. The lumpy CU field
in the west is giving away where the highest chances for rain will
occur. CAPE is somewhat limited and skinny and wind shear is
minimal, but warm SFC temperatures are helping to promote decent
DCAPE. This continues to support more of a heavy rain / downburst
threat with storms today. SPC is showing a slight risk (level 2/5)
for the NW and WPC is including the far west in a marginal for
excessive rainfall (level 1/4), both of which are reasonable.
Storms tonight are not expected to reach further than roughly a
GUY to AMA line given weak support and convective parameters.

Monday looks like the best rain event for the week as the moisture
axis is centered over much of the region and the short wave is
much stronger than today. It is also earlier wrt timing though
and the first storms could be going up very soon after lunch.
PWATs peak at around 1.6 to 1.9 inches depending on which model
you look at. There is a weak front that could help focus the
heaviest rainfall but is it tough to say how far into the area it
will reach, if it reaches at all. Convective parameters are
similar to today, but with less DCAPE given cooler SFC
temperatures and earlier start time. This suggests an even lower
end severe potential and SPC marginal looks good mainly for a
rouge gust to 60 mph. Heavy rainfall threat will be greater
however and the western column of counties are included in a
slight risk for excessive rainfall (level 2/4) by WPC. Rainfall
through tomorrow should average around 1/2 inch to 1 1/2 inches
total in the W/NW. Any areas that get good storms both days would
have potential to see 2-3" localized rainfall totals, but the
current probability of seeing 2 inches or more is only around 5-15
percent at any one location across the western Panhandles with
higher values west into NM.

&&

.LONG TERM...
(Tuesday through next Saturday)
Issued at 1257 PM CDT Sun Jun 22 2025

High pressure ridge will nudge in from the east pushing the
deepest moisture back west on Tuesday and this is confining POPs
to the far west Tue. The low over the Rockies will finally move
east weakening the west side of the ridge Wed into Thu which will
bring the low POPs a little further east each day. By Friday an
easterly wave over the Atlantic will work around the high center
and ends its dominance over the ERN US while high pressure begins
to build over the Rockies (after a few days of zonal flow in the
wake of the upper low). This leaves W Texas in a weakness between
two weak highs by the weekend. This combined with a continued
moisture axis that spreads back across the area from the SW will
continue to promote at least isolated diurnal storms just about
every day through the weekend although the NBM remains relatively
low w/ POPs (less than 20 percent) except Thu and Sun currently
when 20-30 POPs are advertised. Will see if that changes with
time. The other impact of this pattern will be relatively normal
temperatures through the period with highs only in the upper 80s
to low 90s Wed and Thu and low to mid 90s over the weekend.

&&

.AVIATION...
(00Z TAFS)
Issued at 624 PM CDT Sun Jun 22 2025

VFR conditions will continue this evening but as storms continue
to move in from the west, these may bring brief MVFR restrictions
to especially KDHT and possibly KGUY. Uncertainty remains about if
storms, or how strong, they will be will reach KAMA. Winds remain
gusty out of the south at all sites and will continue that way
overnight into tomorrow, but sustained speeds and gusts should be
lower than they have been over the weekend.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...None.
OK...None.
&&

SHORT TERM...MJ
LONG TERM....MJ
AVIATION...28
Hazardous weather outlook, Jun 22, 1:38 PM CST, 4 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
238 PM CDT Sun Jun 22 2025

OKZ001>003-TXZ001>020-317-231000-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
238 PM CDT Sun Jun 22 2025

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Tonight.

Strong to severe thunderstorms capable of producing large hail up
top around 1" in diameter and damaging wind gusts will be
possible mainly across western portions of the Panhandles this
afternoon and evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Thunderstorms will be possible Monday through Friday.
Thunderstorms on Monday could be severe with damaging wind gusts
being the main threat. Locally heavy rainfall will also be
possible mainly across the western Panhandles Monday and Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time, however
spotters are asked to report any severe weather from their
locations.

In the hours before

Special weather statement, Jun 22, 4:40 PM CST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Amarillo TX
540 PM CDT Sun Jun 22 2025

TXZ006-011-222315-
Hartley TX-Oldham TX-
540 PM CDT Sun Jun 22 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN OLDHAM AND WESTERN
HARTLEY COUNTIES THROUGH 615 PM CDT...

At 540 PM CDT, Doppler radar was tracking a strong thunderstorm over
Nara Visa, moving northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Romero.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3589 10304 3605 10279 3576 10260 3545 10304
TIME...MOT...LOC 2240Z 224DEG 32KT 3564 10308

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Vanden Bosch
Special weather statement, Jun 22, 5:16 PM CST, 33 minutes before
Special Weather Statement
National Weather Service Amarillo TX
616 PM CDT Sun Jun 22 2025

OKZ001-TXZ001-006-222345-
Cimarron OK-Hartley TX-Dallam TX-
616 PM CDT Sun Jun 22 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTH CENTRAL CIMARRON...WESTERN
DALLAM AND WESTERN HARTLEY COUNTIES THROUGH 645 PM CDT...

At 616 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles northwest of Ware to 13 miles north of
Romero to near Nara Visa. Movement was northeast at 40 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Texline, Ware, and Romero.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3638 10304 3665 10259 3617 10252 3570 10278
      3562 10293 3562 10304
TIME...MOT...LOC 2316Z 220DEG 34KT 3626 10287 3590 10285 3562 10306

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

Vanden Bosch

The radar

The Amarillo radar (KAMA), 119 km away, was scanning. The volume nearest the first event began at 23:47 UTC.

Open the radar archive at this moment

Event by event

8 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Oldham

When
June 22, 5:49 PM CST
Where
Oldham County, 26.04 mi NW of Adrian
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
35.570, -102.960

Thunderstorm Wind, Hartley

When
June 22, 6:21 PM CST to 6:25 PM CST
Where
Hartley County, 7.82 mi SW of (Dht)dalhart Muni Ar
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
35.950, -102.660

The peak downburst wind gust of 60 mph occurred at 1821CDT with 2 additional gusts of 58 mph shortly after.

Thunderstorm Wind, Oldham

When
June 22, 6:53 PM CST
Where
Oldham County, 4.72 mi WSW of Adrian
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
35.250, -102.760

Thunderstorm Wind, Hartley

When
June 22, 7:00 PM CST
Where
Hartley County, 1.49 mi SSW of Channing
Measured
52 kt (60 mph) measured gust
Reported by
Trained Spotter
Coordinates
35.660, -102.340

Thunderstorm Wind, Oldham

When
June 22, 7:10 PM CST to 7:14 PM CST
Where
Oldham County, 1.12 mi W of Boys Ranch
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
35.530, -102.270

The first severe wind gust of 59mph occurred at 2010 CDT, with another 58mph wind gust measured at 2012 CDT and the last 59mph wind gust at 2014 CDT.

Thunderstorm Wind, Moore

When
June 22, 7:30 PM CST
Where
Moore County, 0.69 mi N of Four Way
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.690, -101.970

A trained spotter estimated wind gusts at the leading edge of a line of storms to be around 65mph.

Thunderstorm Wind, Moore

When
June 22, 7:37 PM CST
Where
Moore County, 3.12 mi ESE of Dumas
Measured
57 kt (66 mph) measured gust
Reported by
Mesonet
Coordinates
35.830, -101.920

Thunderstorm Wind, Potter

When
June 22, 7:51 PM CST
Where
Potter County, 10.34 mi ESE of Valle de Oro
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
35.420, -101.930

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1261143, 1261144, 1261146, 1261147, 1261148, 1273328, 1261149, 1261150.